Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 12:45 PM CDT for Holmes County, Florida; Geneva County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 12:45 PM CDT (17:45 UTC)
- Expired
- Jul 12, 2021, 1:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
Counties Geneva County, AL, Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WWUS82 KTAE 121745
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1245 PM CDT Mon Jul 12 2021
ALZ068-FLZ009-010-121830-
Geneva AL-Holmes FL-Washington FL-
1245 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA...HOLMES AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 130 PM CDT...
At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Geneva, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Ponce De Leon, Caryville, Esto,
Westville, Coffee Springs, Noma, Black, Chancellor, Kellys
Crossroads, Whitehead Crossroads, Cerrogordo, Lytle, Marl, Gritney,
Arrant Settlement and Geneva Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3094 8604 3120 8597 3119 8556 3070 8569
3071 8604
TIME...MOT...LOC 1745Z 205DEG 11KT 3090 8589
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:28 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 12, 12:28 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
128 PM EDT Mon Jul 12 2021
.AVIATION...
[Through 18z Tuesday] Scattered to numerous showers and
thunderstorms will affect the area through this evening with
activity diminishing after sunset. Gusty winds are likely near
storms. Some IFR ceilings are possible late tonight around DHN.
&&
.PREV DISCUSSION [1037 AM EDT]...
.NEAR TERM [Through Tonight]...
A quasi-stationary upper level trough centered across the central
Mississippi valley is expected to remain in place as a large omega
block upstream across the western conus, and a Bermuda upper level
ridge work together to keep the large scale flow pattern
predominantly in place over the next day or so. At the surface, a
Bermuda high pressure centered over the Atlantic is imposing a
predominantly southerly to southeasterly flow across the region.
Continued moisture advection into the region is leading to rich deep
moisture with PW values between 1.7-1.9 inches for today, which will
support scattered coverage of afternoon storms. The deep moisture
in conjunction with the mid level convergence occurring over our
region from the aforementioned trough and ridge will allow for
widespread coverage of showers and thunderstorms throughout the
entire day today. High temperatures will generally remain in the
upper 80s, with portions of SW Georgia reaching the low 90s. Lows
overnight are expected to drop into the low 70s.
.SHORT TERM [Tuesday Through Wednesday]...
Surface ridging over the Atlantic will slide west through the short
term with the region generally in southeasterly flow. Showers and
thunderstorms will continue each day in the short term, although
activity may last a little later with convection pushing in from the
east. In addition, an increase in PW values (2+) inches will help to
allow for higher PoPs on Wednesday. Expect highs around 90 and lows
in the 70s.
.LONG TERM [Wednesday Night Through Monday]...
With a weak disturbance still over the eastern Gulf, high PoPs will
persist into Thursday with the better chances across the western
portion of the CWA where PW values remain 2+ inches. After this, the
chance for showers and thunderstorms is expected to decrease over
the weekend with slighter "drier" weather (in terms of the PoPs)
than we have observed recently. Highs around 90 late in the week
will increase to the lower 90s for the weekend. Lows will remain
in the low to mid 70s.
.MARINE...
An active pattern will persist over the next few days with even
higher chances on Wednesday as a result of a disturbance moving
across the region. Southeast to east winds will persist through
the week with wave heights of 1 to 2 feet and up to 3 feet
offshore.
.FIRE WEATHER...
Shower and thunderstorm activity is expected once again today.
Minimum RH values are expected to be in the 50-60 percent range
today and tomorrow. Dispersions are expected to be low today for
all Florida zones. Despite low dispersions, there are currently no
fire weather concerns at this time.
.HYDROLOGY...
The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 73 90 73 / 20 60 30 70 30
Panama City 74 88 74 87 74 / 20 50 20 70 30
Dothan 70 89 71 90 72 / 30 60 20 60 20
Albany 72 92 72 92 73 / 30 60 20 50 20
Valdosta 70 92 71 90 72 / 30 50 20 70 20
Cross City 72 92 72 89 72 / 30 60 30 80 30
Apalachicola 75 86 76 86 75 / 20 40 40 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...DVD
MARINE...Fieux
FIRE WEATHER...Bunker
HYDROLOGY...FieuxIn the hours before
Local storm report, Jul 12, 8:52 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
07/12/2021 M53 MPH GMZ730 FL MESONET
53 MPH GUST AT MESONET STATION XAPA
APALACHEE BAY - PANACEA CHANNEL.
0935 AM MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
07/12/2021 M44 MPH GMZ730 FL MESONET
44 MPH GUST AT MESONET STATION XAPA
APALACHEE BAY - PANACEA CHANNEL.
&&Special weather statement, Jul 12, 10:04 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1104 AM EDT Mon Jul 12 2021
FLZ019-121545-
Madison FL-
1104 AM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 1145
AM EDT...
At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Madison, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madison, Greenville, Lovett, Moseley Hall, Hopewell, Cherry Lake,
Hamburg, Hanson and Pinetta.
LAT...LON 3031 8347 3030 8347 3030 8356 3042 8374
3043 8372 3045 8373 3055 8367 3055 8364
3058 8362 3058 8360 3064 8360 3064 8361
3065 8360 3064 8334 3063 8328 3062 8327
3060 8326
TIME...MOT...LOC 1504Z 213DEG 13KT 3045 8358
42-DVDSpecial weather statement, Jul 12, 10:34 AM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1134 AM EDT Mon Jul 12 2021 GAZ159-160-121615- Brooks GA-Lowndes GA- 1134 AM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 1215 PM EDT... At 1134 AM EDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Madison, moving northeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valdosta, I-75 At Exit 16, Remerton, Nankin, Empress, Clyattville, Blue Springs, I-75 At Exit 22, I-75 At Exit 11, Valdosta Regional Airport and Kinderlou. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3064 8333 3065 8361 3097 8342 3081 8316 TIME...MOT...LOC 1534Z 214DEG 19KT 3062 8351 42-DVD
Special weather statement, Jul 12, 11:19 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1119 AM CDT Mon Jul 12 2021
FLZ013-121700-
Calhoun FL-
1119 AM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA UNTIL NOON CDT...
At 1119 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Blountstown, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Altha, Moose Pond, Clarksville, Selman, Abe Springs,
Chipola, Henderson Mill, Camps Head, Scotts Ferry, Kennys Mill,
Kinard, Blountstown Airport, Hugh Creek, Red Oak, Sharpstown, Chason,
Marysville, Center Lake and Willis.
LAT...LON 3057 8518 3058 8517 3056 8497 3052 8499
3047 8500 3047 8499 3044 8500 3042 8503
3041 8501 3040 8503 3039 8501 3037 8504
3036 8503 3034 8505 3031 8504 3030 8506
3026 8506 3023 8508 3025 8536 3057 8537
TIME...MOT...LOC 1619Z 193DEG 11KT 3033 8522
42-DVDSpecial weather statement, Jul 12, 12:42 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Tallahassee FL 142 PM EDT Mon Jul 12 2021 FLZ011-016-GAZ155-156-121830- Gadsden FL-Jackson FL-Decatur GA-Seminole GA- 142 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON... NORTHWESTERN GADSDEN...SOUTHWESTERN DECATUR AND SEMINOLE COUNTIES UNTIL 230 PM EDT/130 PM CDT/... At 141 PM EDT/1241 PM CDT/, Doppler radar was tracking a strong thunderstorm over Chattahoochee, or 19 miles northwest of Quincy, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chattahoochee, Sneads, Brinson, Seminole State Park, Steam Mill, Desser, Hanover, Reynoldsville, Hardin Heights, Rosedale, Lela, Recovery, Haynes, Drakes Still, Jinks, Cyrene, Riverturn, Fairchild, River Junction and Lake Seminole. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3059 8478 3063 8500 3100 8497 3096 8464 TIME...MOT...LOC 1741Z 191DEG 8KT 3072 8487 42-DVD
Special weather statement, Jul 12, 12:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1245 PM CDT Mon Jul 12 2021
ALZ068-FLZ009-010-121830-
Geneva AL-Holmes FL-Washington FL-
1245 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA...HOLMES AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 130 PM CDT...
At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Geneva, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Ponce De Leon, Caryville, Esto,
Westville, Coffee Springs, Noma, Black, Chancellor, Kellys
Crossroads, Whitehead Crossroads, Cerrogordo, Lytle, Marl, Gritney,
Arrant Settlement and Geneva Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3094 8604 3120 8597 3119 8556 3070 8569
3071 8604
TIME...MOT...LOC 1745Z 205DEG 11KT 3090 8589
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:17 AM CDT | Special Marine Warning | TAE | 58 min | |
| Jul 12, 10:04 AM CDT | Special Weather Statement | TAE | Madison | 41 min |
| Jul 12, 10:18 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 37 hr |
| Jul 12, 11:19 AM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Jul 12, 1:34 PM CDT | Special Weather Statement | TAE | Madison | 41 min |
| Jul 12, 5:01 PM CDT | Special Weather Statement | TAE | Lafayette | 44 min |
| Jul 12, 6:56 PM CDT | Special Weather Statement | TAE | Jackson | 34 min |
| Jul 12, 10:34 AM CDT | Special Weather Statement | TAE | Lowndes | 41 min |
| Jul 12, 12:42 PM CDT | Special Weather Statement | TAE | Seminole | 48 min |
| Jul 12, 1:06 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 39 min |
| Jul 12, 1:38 PM CDT | Special Weather Statement | TAE | Early, Miller | 52 min |
| Jul 12, 2:12 PM CDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Jul 12, 2:16 PM CDT | Special Weather Statement | TAE | Clay | 44 min |
| Jul 12, 2:39 PM CDT | Special Weather Statement | TAE | Clay, Quitman | 66 min |
| Jul 12, 2:42 PM CDT | Special Weather Statement | TAE | Lowndes | 48 min |
| Jul 12, 3:11 PM CDT | Special Weather Statement | TAE | Lee, Worth | 49 min |
| Jul 12, 3:17 PM CDT | Special Weather Statement | TAE | Lanier, Lowndes | 43 min |
| Jul 12, 3:23 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 37 min |
| Jul 12, 3:50 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lowndes, Tift | 40 min |
| Jul 12, 4:04 PM CDT | Special Weather Statement | TAE | Lee | 41 min |
| Jul 12, 4:10 PM CDT | Special Weather Statement | TAE | Berrien | 35 min |
| Jul 12, 4:23 PM CDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 52 min |
| Jul 12, 1:04 PM CDT | Special Weather Statement | TAE | Dale | 41 min |
| Jul 12, 1:26 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 38 min |
| Jul 12, 2:03 PM CDT | Special Weather Statement | TAE | Dale | 27 min |
| Jul 12, 2:13 PM CDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 12, 2:28 PM CDT | Special Weather Statement | TAE | Henry | 32 min |
Nearby
Special Weather Statements in Florida, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.